From Jensen Beach, Florida, USA:
My five year old daughter was just diagnosed with diabetes. Her blood sugars are still fluctuating between low, normal and high. When her blood sugars are lower than 70 mg/dl [3.9 mmol/L], and especially when they fall below 40 mg/dl [2.2 mmol/L] or 50 mg/dl [2.8 mmol/L], should I give her something high in sugar? Will this add to diabetes complications later in her life? Or should I just stick with the healthy snack to boost her levels?
It is important to treat low blood sugars with carbohydrates (sugars) such as glucose tablets and other forms of rapid acting sugars. Please visit our resource on low blood sugars, Hypoglycemia and Guidelines for Treating Lows by Age.
Treating these lows will not add to her complications later in life. However, you should aggressively try identify what may be causing low blood sugars and work to avoid them as much as possible.
Original posting 3 Dec 2000
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.